[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
July 1998

DIDMOHS: A Proposed Consensus Nomenclature for the Drug-Induced Delayed Multiorgan Hypersensitivity Syndrome—Reply

Arch Dermatol. 1998;134(7):875-876. doi:

In reply

The letter by Sontheimer and Houpt raises interesting and well-founded questions. We agree with them that there is a need for correcting the inconsistencies in reporting a characteristic subtype of severe drug reactions. The often-used term hypersensitivity syndrome is ambiguous and uninformative. Defined as "a state of altered reactivity in which the body reacts with an exaggerated immune response to a foreign substance,"1 hypersensitivity is suspected to be responsible for most idiosyncratic reactions to drugs. Therefore, the denomination of hypersensitivity should apply to all these reactions and not only to the rather specific pattern reported with an increasing frequency in the last 10 years2 under the name hypersensitivity syndrome.

First Page Preview View Large
First page PDF preview
First page PDF preview
×